MAUDE Adverse Event Report: STRYKER CORPORATION; SPINAL CHANNELING INSTRUMENT, VERTEBROPLASTY

STRYKER CORPORATION; SPINAL CHANNELING INSTRUMENT, VERTEBROPLASTY
Model Number 0306621000
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
We were performing a multiple level kyphoplasty on the patient.We were working on the l1 vertebrae and after access was gained using the 11g access needle, the 11g curette was introduced.The 11g curette is used to displace sclerotic/cancellous bone during percutaneous balloon-assisted vertebral augmentation procedures.The curette was inserted, and the physician was tapping the device to displace the sclerotic bone when the curette became lodged in the bone.The device was then twisted to try and displace the bone when the tip of the device sheared off and the distal portion of the curette broke off, leaving a piece of the device in the vertebral body.The tip off the curette was wedged to far within the bone and no attempt to retrieve it was made.The decision was made to leave the foreign body in place and fill the vertebral body with cement.The stryker rep [representative] was present and discovered the parts of the metal are made of nitinol and many of the implants used today are made of this material.

Brand Name
NA
Common Device Name
SPINAL CHANNELING INSTRUMENT, VERTEBROPLASTY
Manufacturer (Section D)
STRYKER CORPORATION
1941 stryker way
portage MI 49002
MDR Report Key23004049
Report Number23004049
Device Sequence Number9469214
Product Code OCJ
UDI-Device Identifier07613252639794
UDI-Public(01)07613252639794(17)280203(10)10435915
Combination Product (Y/N)N
Initial Reporter StateID
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/20/2025
Report Date (Section F) 08/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0306621000
Device Catalogue Number0306-621-000
Device Lot Number10435915
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer09/09/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/09/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age82 YR
Patient SexFemale
Date Report Sent to FDA08/20/2025